The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

How are the IPI warriors?

Forums General Melanoma Community How are the IPI warriors?

  • Post
    skysar
    Participant

    I am going to have my 3rd treatment this week.  Leaving for MDA tomorrow for scans.  We are still going thru with the scans even tho I only had the Temador for the 2nd treatment due to a rash I developed.  Noticed mainly nausea, headache, low grade temperature.  We will see what this treatment brings.  My white cell count is low as well as the neutrophils.  Also my eisonophils are high…maybe due to the rash, bronchitis.

     

    Sue

    Hotlanta

    I am going to have my 3rd treatment this week.  Leaving for MDA tomorrow for scans.  We are still going thru with the scans even tho I only had the Temador for the 2nd treatment due to a rash I developed.  Noticed mainly nausea, headache, low grade temperature.  We will see what this treatment brings.  My white cell count is low as well as the neutrophils.  Also my eisonophils are high…maybe due to the rash, bronchitis.

     

    Sue

    Hotlanta

    Loading spinner
Viewing 9 reply threads
  • Replies
      Jim M.
      Participant

      Hi Sue,

       I hope all the symptoms means you're a responder. I was on Ipi from 3/08- 10/08 and I'm NED. My WBC is still slightly low. I had some of the side effects you are having such as rash, headaches and a low grade temperature. If your headaches become severe (like nothing helps to get rid of them) and if they continue on a daily basis (I had them for 2 weks) urge your doctor to do a brain MRI. That's how my hypophysitis ( swelling of the pituitary gland) was discovered.

      God Bless,

       Jim M.

      Loading spinner
      Jim M.
      Participant

      Hi Sue,

       I hope all the symptoms means you're a responder. I was on Ipi from 3/08- 10/08 and I'm NED. My WBC is still slightly low. I had some of the side effects you are having such as rash, headaches and a low grade temperature. If your headaches become severe (like nothing helps to get rid of them) and if they continue on a daily basis (I had them for 2 weks) urge your doctor to do a brain MRI. That's how my hypophysitis ( swelling of the pituitary gland) was discovered.

      God Bless,

       Jim M.

      Loading spinner
      lhaley
      Participant

      Sue,

      Will be thinking of you during your scan the next few days! 

      Sending hugs,

      Linda

      Loading spinner
      lhaley
      Participant

      Sue,

      Will be thinking of you during your scan the next few days! 

      Sending hugs,

      Linda

      Loading spinner
      ValinMtl
      Participant

      Hi Sue, I'll be joining you for my third treatment on October 26th!!  You sound like you might be a great responder!! So far very little side effects, but my doctor did notice shrinkage on my 100 or more (no exaggeration) of cutaneous tumors on my right leg, last time…so I'm saying a prayer that it's working too….Jim M, saw your note…I remember you were the first person to tell me to check out ipi but at that point only option I had was a 50-50 (and believe me I would never win a lottery) so I took interferon..glad I am on the compassionate ipi trial now!!!  Val 

      Loading spinner
        Jim M.
        Participant

        You have a good memory Val! I remember you took me up on emailing Dr. Weber. I'm glad you're on Ipi and glad to hear of the shrinkage. Keep it up!!!

         God Bless,

         Jim M.

        Loading spinner
        Jim M.
        Participant

        You have a good memory Val! I remember you took me up on emailing Dr. Weber. I'm glad you're on Ipi and glad to hear of the shrinkage. Keep it up!!!

         God Bless,

         Jim M.

        Loading spinner
      ValinMtl
      Participant

      Hi Sue, I'll be joining you for my third treatment on October 26th!!  You sound like you might be a great responder!! So far very little side effects, but my doctor did notice shrinkage on my 100 or more (no exaggeration) of cutaneous tumors on my right leg, last time…so I'm saying a prayer that it's working too….Jim M, saw your note…I remember you were the first person to tell me to check out ipi but at that point only option I had was a 50-50 (and believe me I would never win a lottery) so I took interferon..glad I am on the compassionate ipi trial now!!!  Val 

      Loading spinner
      Sharyn
      Participant

      Hi Sue,

      I'm going for my 3rd round of Ipi on Nov 4, and like Val, I have not experienced any side effects to speak of. Good luck on your go at round 3. Let's all kick mel's butt together!

      Hugs

      Sharyn

      Stage IV

      Loading spinner
      Sharyn
      Participant

      Hi Sue,

      I'm going for my 3rd round of Ipi on Nov 4, and like Val, I have not experienced any side effects to speak of. Good luck on your go at round 3. Let's all kick mel's butt together!

      Hugs

      Sharyn

      Stage IV

      Loading spinner
      Jim in Denver
      Participant

      Hi Sue,

      Hope your 6 week scans are ok.  As I mentioned in a previous post, some increase in tumor size is not uncommon, apparently due to inflammatory response to the Ipi.  The criteria to remain in our trial are no more that 25% aggregate increase (total of all tumors), with no new ones.  It is not possible to distinguish between a small amount of growth from disease progression amd inflammatory response, and the 25% figure is somewhat arbitrary.  I go for my 12 weeks scans at MDA next week. 

      Side effects may change somewhat over time, but more a matter of degree usually.  I have developed more rash from the 4th infusion, as well as more itching, but nothing intolerable.  My one visible tumor on my left leg has become slightly smaller (measured weekly) and softer since my 4th treatment (but not before the last treatment), so I am somewhat encouraged by  that. 

      Remember, responses can vary considerably in degree and timing, so each of us has a different story to tell that may not be an indicator of what you, or any other Ipi recipient, may experience.  Sending positive thoughts your way.

      Best Wishes,

      Jim

      Loading spinner
      Jim in Denver
      Participant

      Hi Sue,

      Hope your 6 week scans are ok.  As I mentioned in a previous post, some increase in tumor size is not uncommon, apparently due to inflammatory response to the Ipi.  The criteria to remain in our trial are no more that 25% aggregate increase (total of all tumors), with no new ones.  It is not possible to distinguish between a small amount of growth from disease progression amd inflammatory response, and the 25% figure is somewhat arbitrary.  I go for my 12 weeks scans at MDA next week. 

      Side effects may change somewhat over time, but more a matter of degree usually.  I have developed more rash from the 4th infusion, as well as more itching, but nothing intolerable.  My one visible tumor on my left leg has become slightly smaller (measured weekly) and softer since my 4th treatment (but not before the last treatment), so I am somewhat encouraged by  that. 

      Remember, responses can vary considerably in degree and timing, so each of us has a different story to tell that may not be an indicator of what you, or any other Ipi recipient, may experience.  Sending positive thoughts your way.

      Best Wishes,

      Jim

      Loading spinner
Viewing 9 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.